Alert archive / Wyoming / High Wind Warnings in 2005
High Wind Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 2, 2005, 12:58 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2005, 12:58 PM MST (19:58 UTC)
- Expired
- Dec 2, 2005, 6:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 021958 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1258 PM MST FRI DEC 2 2005 WYZ066-067-030100- /O.NEW.KCYS.HW.W.0010.051202T1958Z-051203T0100Z/ LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY 1258 PM MST FRI DEC 2 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. WEST WINDS ARE REGULARLY GUSTING OVER 60 MPH ALONG AND NEAR THE LARAMIE RANGE. A SENSOR SOUTHWEST OF CHEYENNE RECORDED A GUST TO 71 MPH AT AROUND NOON. WINDS WILL CONTINUE TO BE STRONG THROUGH THE REMAINDER OF THE AFTERNOON. TRAVELERS ON I-25 BETWEEN CHEYENNE AND WHEATLAND SHOULD USE CAUTION AND EXPECT STRONG CROSS WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
4 follow-up statements
000 WWUS75 KCYS 030054 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 554 PM MST FRI DEC 2 2005 WYZ066-067-030200- /O.EXP.KCYS.HW.W.0010.000000T0000Z-051203T0100Z/ LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY 554 PM MST FRI DEC 2 2005 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON... EARLIER THIS AFTERNOON STRONG WEST WINDS WERE RECORDED WITH GUSTS OVER 60 MPH ALONG AND NEAR THE LARAMIE RANGE. WINDS HAVE BEGUN TO DECREASE BELOW WARNING CRITERIA...THUS THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON. ALTHOUGH WINDS HAVE DECREASED OVER THE AREA...LOCALLY STRONG GUSTS UP TO 50 MPH MAY OCCUR IN THE EARLY EVENING NEAR BORDEAUX BETWEEN WHEATLAND AND CHUGWATER ON INTERSTATE 25. MOTORISTS SHOULD STILL USE CAUTION AND EXPECT STRONG CROSS WINDS NEAR THE BORDEAUX AREA. $$
000 WWUS75 KCYS 091718 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1018 AM MST FRI DEC 9 2005 NEZ003-019>021-054-055-092330- /O.CON.KCYS.HW.A.0010.051210T1500Z-051211T0000Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 1018 AM MST FRI DEC 9 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. STRONG NORTHWEST WINDS WILL DEVELOP SATURDAY MORNING AND CONTINUE THROUGH THE AFTERNOON AS A WEAK DISTURBANCE MOVES THROUGH THE NEBRASKA PANHANDLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KCYS 092138 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 238 PM MST FRI DEC 9 2005 NEZ003-019>021-054-055-100500- /O.CON.KCYS.HW.A.0010.051210T1500Z-051211T0000Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 238 PM MST FRI DEC 9 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. STRONG NORTHWEST WINDS WILL DEVELOP SATURDAY MORNING AND CONTINUE THROUGH THE AFTERNOON AS A WEAK DISTURBANCE MOVES THROUGH THE NEBRASKA PANHANDLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KCYS 100409 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 909 PM MST FRI DEC 9 2005 NEZ003-019>021-054-055-101215- /O.UPG.KCYS.HW.A.0010.051210T1500Z-051211T0000Z/ /O.NEW.KCYS.WI.Y.0010.051210T1500Z-051211T0000Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 909 PM MST FRI DEC 9 2005 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP SATURDAY MORNING AND CONTINUE THROUGH THE AFTERNOON AS A WEAK DISTURBANCE MOVES THROUGH THE NEBRASKA PANHANDLE. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED WITH GUSTS UP TO 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 2, 9:03 AM MST, 3 hours 55 minutes earlier.
Area forecast discussion, Dec 2, 9:03 AM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 903 AM MST FRI DEC 2 2005 .UPDATE...LEADING EDGE OF FRIGID AIR CURRENTLY STRETCHES FROM NEAR LUSK TO WEST OF TORRINGTON TO KIMBALL. THIS WILL GET ERODED EASTWARD TODAY WITH VIGOROUS WEST TO SOUTHWEST WINDS OCCURRING WEST OF THE BOUNDARY. HOWEVER...AT LEAST DAWES AND BOX BUTTE COUNTIES WILL SHOULD IN THE COLD AIR TODAY. SO WILL UPDATE HIGH TEMPS ACCORDINGLY AND BEEF UP WINDS FROM CHEYENNE WESTWARD. POMEROY && .PREV DISCUSSION... (ISSUED 257 AM MST FRI DEC 2 2005) SHORT TERM...UPPER TROF AND ASSOCIATED ENHANCED MOISTURE FIELD SPREADING OVER THE CWA NOW BUT NOT A LOT OF PCPN AS OF YET. STILL EXPECT DECENT SHOT OF SNOW OVER THE SOUTHERN MTNS TODAY THUS WILL CONTINUE THE SNOW/BLOWING SNOW ADVY. MOST PCPN EXPECTED OVER THE WRN CWA AIDED BY OROGRAPHICS WHILE OVER THE EASTERN PLAINS SNOW WILL BE HINDERED BY DOWNSLOPING FLOW. TEMPS WARMER TODAY AS THICKNESSES RISE BUT WARMING SHORT-LIVED AS PASSAGE OF UPPER SHORTWAVE WILL PUSH COLDER AIR BACK SOUTH ACROSS THE CWA TONIGHT. SNOW WILL ALSO TAPER OFF OVERNIGHT AS HIGHER MOISTURE SHIFTS SOUTH ACROSS COLORADO BUT SOME SNOW SHOWERS EXPECTED THRU SUNDAY AS FAVORABLE OROGRAPHIC FLOW PERSISTS OVER THE SRN MTNS. LONG TERM...SATURDAY NIGHT THROUGH THU. NORTHWESTERLY FLOW ALOFT SUNDAY WILL STAY NORTHWESTERLY AND STRENGTHEN MON AS SHORTWAVE ENERGY MOVES ACROSS THE AREA. SHORTWAVE ENERGY WILL CONTINUE TO CARVE OUT A DEEP AND STRONGLY TILTED UPPER TROUGH TUE AND THE TROFFINESS WILL PERSIST INTO WED. NEW GUIDANCE HAS WED EVEN COLDER THAN TUE...BUT AT THIS POINT I AM SKEPTICAL REGARDING THE STRENGTH OF THE TROUGH WED DUE TO THE AMPLITUDE AND PROXIMITY OF THE TILTED RIDGE TO OUR NORTHWEST. IN ANY EVENT...UPPER FLOW WILL BACK TO NORTHWESTERLY THU AS THE TROUGH MIGRATES EASTWARD AWAY FROM WY. CLOSER TO THE GROUND...AN INVERTED TROUGH OVER THE AREA SAT NIGHT AND SUN WARRANTS A CHANCE OF SNOW WITH THE HIGHEST POPS IN THE MOUNTAINS DUE TO OROGRAPHY. COLD AIR ADVECTION WILL MAKE SUN COLDER THAN SAT. MON WILL REMAIN ON THE COLD SIDE WITH A CHANCE OF SNOW. AN ARCTIC FRONT WILL SWEEP THROUGH THE AREA LATE MON. TUE WILL BE QUITE COLD WITH UPSLOPE FLOW PRODUCING A BETTER CHANCE OF SNOW. LOW LEVEL LEESIDE TROUGHING WED WILL MODERATE TEMPERATURES...ALTHOUGH WED WILL STILL BE COLD. DOWNSLOPE FLOW WILL DRY THINGS OUT WED EXCEPT IN THE HIGHEST MOUNTAINS WHERE SOME LIGHT OROGRAPHIC SNOW IS POSSIBLE. CONTINUED DOWNSLOPE FLOW WILL PRODUCE A MILDER AND DRY DAY THU. T&& && .CYS WATCHES/WARNINGS/ADVISORIES... WY...SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM FRIDAY FOR WYZ063. NE...NONE. &&
Hazardous weather outlook, Dec 2, 5:59 AM MST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 559 AM MST FRI DEC 2 2005 WYZ063-031300- SNOWY RANGE- 559 AM MST FRI DEC 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT TODAY. PLEASE REFER TO PRODUCT CYSWSWCYS /WWUS45 KCYS/ FOR MORE INFORMATION. TOTAL SNOWFALL AMOUNTS OF 5 TO 11 INCHES ARE EXPECTED ALONG WITH AREAS OF BLOWING AND DRIFTING SNOW. THE SNOW WILL DECREASE LATE THIS AFTERNOON AND EARLY TONIGHT. SCATTERED AREAS OF LIGHT SNOW ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT SNOW IS POSSIBLE EACH DAY SATURDAY THROUGH TUESDAY. VERY COLD CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE STRONGLY ENCOURAGED TO PHONE IN SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. NEZ001>003-019>021-054-055-WYZ059>062-064>070-031300- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 559 AM MST FRI DEC 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS POSSIBLE TODAY AND TONIGHT. NO SIGNIFICANT ACCUMULATIONS ARE ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT SNOW IS POSSIBLE EACH DAY SATURDAY THROUGH TUESDAY. VERY COLD CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
High Wind Warnings in Wyoming, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.